Alert archive / Texas / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Jan 23, 2014, 4:20 AM CST for 8 counties in Texas. It took effect at Jan 24, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 4:20 AM CST (10:20 UTC)
- In effect from
- Jan 24, 2014, 12:00 AM CST
- Expired
- Jan 24, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WWUS44 KBRO 231020 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 AM CST THU JAN 23 2014 ...DANGEROUS WIND CHILLS AFTER MIDNIGHT AND FRIDAY... .AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. TXZ248>257-231900- /O.NEW.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 420 AM CST THU JAN 23 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY. * WIND CHILL VALUES...OF 20 TO 30 DEGREES * TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
3 follow-up statements
009 WWUS44 KBRO 231937 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 137 PM CST THU JAN 23 2014 ...DANGEROUS WIND CHILLS AFTER MIDNIGHT THROUGH FRIDAY... ...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCHLANDS... .AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. NORTHERN COUNTIES COULD SEE TEMPERATURES NEAR FREEZING ALLOWING FOR A MIX OF RAIN AND SLEET TO IMPACT THE AREA. TXZ248>250-240400- /O.NEW.KBRO.WW.Y.0001.140124T0900Z-140124T1800Z/ /O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/ ZAPATA-JIM HOGG-BROOKS- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS 137 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET...WHICH IS IN EFFECT FROM 3 AM TO NOON CST FRIDAY. * EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND BROOKS. * WIND CHILL VALUES...OF 20 TO 30 DEGREES * TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. ICY ROADS WILL MAKE TRAVEL DIFFICULT OVER BRIDGES AND OVERPASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR GREATER. A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL. IN GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. && $$ TXZ251>257-240400- /O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 137 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY... * WIND CHILL VALUES...OF 20 TO 30 DEGREES * TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
942 WWUS44 KBRO 240308 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 PM CST THU JAN 23 2014 ...DANGEROUS WIND CHILLS AFTER MIDNIGHT THROUGH FRIDAY... ...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCHLANDS... .AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. NORTHERN COUNTIES COULD SEE TEMPERATURES NEAR FREEZING ALLOWING FOR A MIX OF RAIN AND SLEET TO IMPACT THE AREA. TXZ248>250-241100- /O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/ /O.CON.KBRO.WW.Y.0001.140124T0900Z-140124T1800Z/ ZAPATA-JIM HOGG-BROOKS- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS 908 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST FRIDAY... * EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND BROOKS. * WIND CHILL VALUES...OF 20 TO 30 DEGREES * TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. ICY ROADS WILL MAKE TRAVEL DIFFICULT OVER BRIDGES AND OVERPASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR GREATER. A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL. IN GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. && $$ TXZ251>257-241100- /O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 908 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY... * WIND CHILL VALUES...OF 20 TO 30 DEGREES * TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
000 WWUS44 KBRO 240955 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CST FRI JAN 24 2014 ...LOW WIND CHILL INDEX THROUGH NOON... ...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCH LANDS... .BONE CHILLING TEMPERATURES AND STRONG NORTHWEST TO NORTH WINDS WILL CONTINUE TODAY. FEELS LIKE TEMPERATURES WILL BE 30 DEGREES OR LESS THROUGH NOON. SMALL AMOUNTS OF WINTRY PRECIPITATION WILL BE POSSIBLE THROUGH NOON ACROSS NORTHWEST SECTIONS. TXZ248>250-241800- /O.EXT.KBRO.WC.Y.0002.000000T0000Z-140124T1800Z/ /O.CON.KBRO.WW.Y.0001.000000T0000Z-140124T1800Z/ ZAPATA-JIM HOGG-BROOKS- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS 355 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND BROOKS. * WIND CHILL INDEX...20 TO 30 DEGREES. * TIMING...THROUGH NOON TODAY. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING ARE THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. ICY ROADS WILL MAKE TRAVEL DIFFICULT OVER BRIDGES AND OVERPASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR GREATER. A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL. IN GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. && $$ TXZ251>257-241800- /O.EXT.KBRO.WC.Y.0002.000000T0000Z-140124T1800Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 355 AM CST FRI JAN 24 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL INDEX...20 TO 30 DEGREES * TIMING...THROUGH NOON TODAY. * IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF CLOTHING ARE THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE. TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:32 AM CST, 48 minutes earlier.
Area forecast discussion, Jan 23, 3:32 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CST THU JAN 23 2014
.SHORT TERM /TODAY THROUGH FRIDAY/...ONE MORE CALM AND WARM DAY
BEFORE WINTER RETURNS. ONE COLD FRONT LIES STATIONARY ACROSS
CENTRAL TEXAS AS THE ARCTIC FRONT IS MOVING THROUGH OKLAHOMA. AS A
SHORTWAVE AND JET STREAK...CURRENTLY APPROACHING THE FOUR
CORNERS...ROUNDS THE BOTTOM OF THE BROAD EASTERN TROUGH THE ARCTIC
FRONT TO SURGE SOUTH THROUGH OUR CWA. HIGH RESOLUTION MODELS
ARW/NMM SHOW THE SHARP FRONTAL BOUNDARY MOVING A LITTLE SLOWER
ENTERING THE NORTHERN ZONES BETWEEN 3-6 PM AND MOVING SOUTH OF
PORT ISABEL BEFORE 9 PM.
TODAY SOUTH TO SOUTHEAST WINDS ALONG WITH PARTLY CLOUDY TO OCCASIONAL
MOSTLY CLOUDY SKIES TO ALLOW TEMPERATURES TO CLIMB TO NEAR NORMAL
NORTH AND ABOVE NORMAL SOUTH. SOME AREAS IN THE RGV COULD APPROACH
80 IF THE FRONT MOVES THROUGH LATE IN THE AFTERNOON OR LATER. NO
RAIN IS ANTICIPATED IN ADVANCE OF THE FRONT WITH MUCH OF THE LIFT
DEVELOPING ALONG AND BEHIND THE FRONT AS THE ISENTROPIC LIFT
INCREASES WITH THE SHALLOW AIRMASS. KEPT RAIN CHANCES LOW UNTIL
AFTER THE FRONT.
TONIGHT AND FRIDAY...WINTER WEATHER HEADLINES AT THIS TIME WILL ONLY
INCLUDE A WIND CHILL ADVISORY FOR ALL AREAS FROM MIDNIGHT TONIGHT TO 3
PM FRIDAY. STRONG GRADIENT DEVELOPS BETWEEN THE 1045MB HIGH AND A
DEVELOPING LOW PRESSURE TROUGH SOUTHEAST OF THE COAST. 925MB WINDS
OF 25-35 KNOTS TO PARTIALLY TRANSLATE TO THE SURFACE AND WITH
SURFACE TEMPERATURES FALLING 20 TO 30 DEGREES WITHIN A 6 HOUR
PERIOD BEHIND THE FRONT WINDS CHILLS TO REACH CRITERIA AFTER
MIDNIGHT. TEMPERATURE PROFILES SHOWING TEMPERATURES FALLING
THROUGH 18Z THEN REMAINING STEADY THROUGH FRIDAY AFTERNOON. HIGHS
TO OCCUR AT MIDNIGHT FALLING TO MINIMUMS BETWEEN 9 AM AND NOON AS
THE COLDEST AIR ARRIVES. THERE REMAINS A QUANDARY ON IF
TEMPERATURES REACH FREEZING ACROSS THE NORTHERN ZONES AND THIS
WILL PLAY A FACTOR ON THE WINTRY WEATHER PRECIPITATION HAZARDS.
EVERYTHING IS POINTING TOWARDS A MIX OF RAIN AND SLEET ALONG AND
NORTHWEST OF SARITA TO RIO GRANDE CITY LINE. WITH SURFACE
TEMPERATURES TO REMAIN ABOVE FREEZING...ALBEIT 1 TO 3
DEGREES...ANY ACCUMULATION IS NOT EXPECTED. WITH THIS MENTION WILL
NOT ISSUE A WINTER WEATHER ADVISORY FOR SLEET OR FREEZING RAIN FOR
THAT MATTER HOWEVER A DROP OF ONLY A FEW DEGREES COULD CHANGE THE
STORY WITH LATER SHIFTS KEEPING A CLOSE EYE ON THIS DEVELOPING
WINTER WEATHER SITUATION. FARTHER EAST THERMAL PROFILES ARE LESS
CONDUCIVE FOR SLEET BUT CAN NOT RULE OUT SOME ICE PELLETS FALLING
OVER THE MCALLEN AREA AND MAYBE FAR EAST AS RAYMONDVILLE DURING
THE MORNING COMMUTE.
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...HIGH PRESSURE WILL
SETTLE INTO SOUTHERN TEXAS FRIDAY NIGHT AS COASTAL TROUGHING
WEAKENS AND A COASTAL LOW SLOWLY MOVES EASTWARD. PRECIPITATION
FRIDAY NIGHT SHOULD BE CONFINED TO THE COASTAL COUNTIES AND
COASTAL WATERS AND CHANCES SHOULD MAINLY BE EAST OF THE AREA
BEGINNING SATURDAY. AS THE ARCTIC AIRMASS SLIDES EASTWARD HIGHS ON
SATURDAY WILL REBOUND INTO THE 60S AND INTO THE 70S ON SUNDAY AS
SFC WINDS BECOME SOUTHEASTERLY. THE NEXT FRONT IS PROGGED BY THE
ECMWF/GFS TO ARRIVE MONDAY. HIGHS MONDAY WILL FALL INTO THE 60S
WITH 50S A GOOD BET FOR TUESDAY. CLOUDS WILL INCREASE MONDAY NIGHT
WITH OVERRUNNING CONDITIONS RETURNING TUESDAY WITH SLIGHT CHANCE
OF RAIN OVER THE COASTAL WATERS AND COASTAL COUNTIES. OVERRUNNING
AND COASTAL TROUGHING WEAKEN WEDNESDAY WITH A RETURN TO ONSHORE
FLOW WEDNESDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN MODERATE
WITH HIGHS WEDNESDAY BACK INTO THE 60S.
&&
.MARINE...NOW THROUGH FRIDAY...RELATIVELY CALM TODAY BEFORE
CONDITIONS RAPIDLY DETERIORATE TONIGHT. MODERATE SOUTHEAST WINDS
OVERNIGHT HAVE KICKED UP THE SEAS WHICH SHOULD BE MAINTAINED AS
SOUTH WINDS TO REMAIN AT MODERATE SPEEDS IN ADVANCE OF THE MUCH
ADVERTISED ARCTIC FRONT. EXERCISE CAUTION WORDING MAINLY FOR THE
SEAS WILL BE ADDED FOR TODAY. GALE WARNINGS ARE NOW IN EFFECT
STARTING AT 6 PM THIS EVENING AND LASTING INTO FRIDAY MORNING. THE
LAGUNA MADRE HAS BEEN ADDED TO THE GALE WARNING WITH THE TIGHT
PRESSURE GRADIENT KNOCKING RIGHT ALONG THE COAST. ARCTIC FRONT TO
SURGE THROUGH THE COASTAL WATERS SHORTLY BEFORE 6 PM AND QUICKLY
MOVE SOUTH WITH NORTH WINDS TO RAMP UP RAPIDLY TO GALE FORCE
BEFORE MIDNIGHT. OVERNIGHT THE PRESSURE GRADIENT REMAINS
EXCEPTIONALLY STRONG AS A COASTAL TROUGH DEVELOPS SOUTH OF THE
COASTAL WATERS AND STRONG HIGH PRESSURE BUILDS INTO NORTH TEXAS.
SMALL CRAFT ADVISORIES TO REPLACE THE GALE WARNING FRIDAY
AFTERNOON AS NORTH WINDS BEGIN THEIR SLOW DIMINISHING.
FRIDAY NIGHT THROUGH MONDAY...HAZARDOUS MARINE CONDITIONS WILL BE
ONGOING AT THE BEGINNING OF THIS PERIOD WITH SMALL CRAFT ADVISORIES
LIKELY ONGOING. AS COASTAL TROUGHING WEAKENS AND COASTAL LOW MOVES
EASTWARD CONDITIONS WILL IMPROVE BY SATURDAY AFTERNOON WITH
FAVORABLE MARINE CONDITIONS RETURNING SATURDAY NIGHT THROUGH SUNDAY
NIGHT AS HIGH PRESSURE TAKES CONTROL. THE NEXT COLD FRONT IS
EXPECTED MONDAY WITH CONDITIONS DETERIORATING LATE MONDAY MORNING.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE BEGINNING MONDAY AFTERNOON
ACROSS THE LOWER TEXAS COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 40 44 40 / 20 80 70 40
BROWNSVILLE 77 40 43 39 / 20 70 70 40
HARLINGEN 77 39 41 39 / 20 70 60 40
MCALLEN 75 36 39 39 / 20 70 60 20
RIO GRANDE CITY 71 34 36 36 / 20 70 60 20
SOUTH PADRE ISLAND 70 47 50 44 / 20 80 70 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY FOR
TXZ248>257.
GM...GALE WARNING FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELLHazardous weather outlook, Jan 22, 4:20 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 420 PM CST WED JAN 22 2014 TXZ248>257-231200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 420 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY THROUGH SATURDAY... AND AGAIN ON MONDAY THROUGH TUESDAY. FROZEN PRECIPITATION...IN THE FORM OF VERY LIGHT SNOW AND SLEET... IS POSSIBLE OVER THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH TEXAS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 420 PM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE GALE WATCH WILL LIKELY BE UPGRADED TO A GALE WARNING EARLY THURSDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE LOWER TEXAS COASTAL WATERS FOR FRIDAY AFTERNOON THROUGH SATURDAY...AND AGAIN ON MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:05 AM CST | Gale Warning | BRO | 29 hr | |
| Jan 23, 1:37 PM CST | Winter Weather Advisory | BRO | Brooks, Jim Hogg, Zapata | 22 hr |
Nearby
Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.